[an error occurred while processing this directive] [an error occurred while processing this directive]

Answer to your Health Question

Question:


Good Day. I'm 28 years old and have three kids I used the depo (6 months) injection.

It takes my monthly cycle away for two days now I have my cycle going on for two weeks and going.

It is not a heavy flow.

But it is on and off it will go away for the whole day and then suddenly back in the afternoon then it keeps going for four days, stop for an hour or two and it is back again

What can I do to stop it?

Maritza

Answer:

Dear Maritza,

Bleeding irregularities are adverse reactions of medroxyprogesterone acetate or Depo-Provera.

Most women using Depo-Provera experience disruption of menstrual bleeding patterns.

Altered menstrual bleeding patterns include irregular or unpredictable bleeding or spotting, or rarely, heavy or continuous bleeding.

If abnormal bleeding persists or is severe, appropriate investigation should be instituted to rule out the possibility of organic pathology, and appropriate treatment should be instituted when necessary.

As women continue using Depo-Provera CI, fewer experience irregular bleeding and more experience amenorrhea. By month 12 amenorrhea was reported by 55% of women, and by month 24 amenorrhea was reported by 68% of women using Depo-Provera .

The effect of using a depo provera injection does not cease immediately after you stop taking the contraceptive.

 

Do you have any other questions? Enter your health question

[an error occurred while processing this directive]